Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 16, NWS Riverton, WY

April 20, 2008Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 20, 2008, 10:59 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 20, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 10:59 AM MDT (16:59 UTC)
In effect from
Apr 20, 2008, 12:00 PM MDT
Expired
Apr 20, 2008, 7:10 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2782 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 201659
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1059 AM MDT SUN APR 20 2008

...HIGH WINDS EXPECTED OVER THE WIND CORRIDOR THIS AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE MOVEMENT OF A
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CAUSE WINDS TO
INCREASE THIS AFTERNOON ACROSS THE WIND CORRIDOR OF EASTERN
SWEETWATER COUNTY THROUGH NATRONA COUNTY. WINDS OF 40 TO 45 MPH
ARE EXPECTED ACROSS THE LOWER ELEVATIONS...WITH WINDS OF 50 MPH
ANTICIPATED OVER CASPER MOUNTAIN.

WYZ019-020-210300-
/O.NEW.KRIW.HW.W.0016.080420T1800Z-080421T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1059 AM MDT SUN APR 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS
THE PRESSURE GRADIENT TIGHTENS. WINDS OF 40 TO 45 MPH WILL BE
PRESENT ACROSS THE NATRONA COUNTY AND THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE DURING THIS AFTERNOON...WITH GUSTS OF 50 TO 55
MPH. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON
INTERSTATE 25 WHERE STRONG CROSS WINDS WILL BE PRESENT. MOTORISTS
SHOULD USE EXTREME CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ022-210300-
/O.NEW.KRIW.HW.W.0016.080420T1800Z-080421T0300Z/
CASPER MOUNTAIN-
1059 AM MDT SUN APR 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH
WINDS UP TO 50 MPH AND GUSTS OF 60 TO 65 MPH EXPECTED OVER CASPER
MOUNTAIN. HIGH WINDS ARE EXPECTED THROUGH THE EVENING HOURS...AND
WILL WEAKEN AROUND SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ030-210300-
/O.NEW.KRIW.HW.W.0016.080420T1800Z-080421T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
1059 AM MDT SUN APR 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS
AFTERNOON...CREATING 40 TO 45 MPH WINDS ACROSS EASTERN SWEETWATER
COUNTY. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
ACROSS INTERSTATE 80 DUE TO STRONG CROSS WINDS. MOTORISTS...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION IF TRAVELING
THIS AFTERNOON. WINDS SHOULD BEGIN TO SUBSIDE THIS
EVENING...ESPECIALLY AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

BRANHAM
3 follow-up statements
000 
WWUS75 KRIW 202120
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT SUN APR 20 2008

...HIGH WINDS WILL CONTINUE OVER EASTERN SWEETWATER AND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE MOVEMENT OF A
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CAUSE WINDS TO
INCREASE THIS AFTERNOON ACROSS THE WIND CORRIDOR OF EASTERN
SWEETWATER COUNTY THROUGH NATRONA COUNTY. WINDS OF 40 TO 45 MPH
ARE EXPECTED ACROSS THE LOWER ELEVATIONS...WITH WINDS OF 50 MPH
ANTICIPATED OVER CASPER MOUNTAIN.

WYZ020-022-202230-
/O.CAN.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
320 PM MDT SUN APR 20 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS MOVED THROUGH NATRONA COUNTY...CAUSING THE
WINDS TO SHIFT AND DECREASE. BREEZY WINDS OF 25 TO 30 MPH WILL
STILL BE POSSIBLE THIS EVENING...THOUGH WINDS SHOULD STAY BELOW
HIGH WIND CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELED.

$$

WYZ019-210300-
/O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
320 PM MDT SUN APR 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS
THE PRESSURE GRADIENT TIGHTENS. WINDS OF 40 TO 45 MPH WILL BE
PRESENT ACROSS THE NATRONA COUNTY AND THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE DURING THIS AFTERNOON...WITH GUSTS OF 50 TO
55 MPH. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON
INTERSTATE 25 WHERE STRONG CROSS WINDS WILL BE PRESENT. MOTORISTS
SHOULD USE EXTREME CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ030-210300-
/O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
320 PM MDT SUN APR 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...
CREATING 40 TO 45 MPH WINDS ACROSS EASTERN SWEETWATER COUNTY.
THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS
INTERSTATE 80 DUE TO STRONG CROSS WINDS. MOTORISTS...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION IF TRAVELING
THIS AFTERNOON. WINDS SHOULD BEGIN TO SUBSIDE THIS EVENING...
ESPECIALLY AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

BRANHAM
000 
WWUS75 KRIW 202230
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT SUN APR 20 2008

...HIGH WINDS WILL CONTINUE OVER EASTERN SWEETWATER AND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE MOVEMENT OF A
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CAUSE WINDS TO
INCREASE THIS AFTERNOON ACROSS THE WIND CORRIDOR OF EASTERN
SWEETWATER COUNTY THROUGH NATRONA COUNTY. WINDS OF 40 TO 45 MPH
ARE EXPECTED ACROSS THE LOWER ELEVATIONS...WITH WINDS OF 50 MPH
ANTICIPATED OVER CASPER MOUNTAIN.

WYZ017-018-210100-
/O.EXB.KRIW.HW.W.0016.000000T0000Z-080421T0100Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
430 PM MDT SUN APR 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

STRONG SOUTHWEST DOWNSLOPE WIND AT 35 TO 45 MPH WITH GUSTS NEAR
60 MPH WILL CONTINUE UNTIL AROUND SUNSET. DRIVERS OF LIGHTWEIGHT
HIGH PROFILE VEHICLES OR WITH LIGHT TRAILERS SHOULD AVOID TRAVEL
IF POSSIBLE UNTIL THESE HIGH WINDS SUBSIDE LATER THIS EVENING.  

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-210300-
/O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
430 PM MDT SUN APR 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS
THE PRESSURE GRADIENT TIGHTENS. WINDS OF 40 TO 45 MPH WILL BE
PRESENT ACROSS THE NATRONA COUNTY AND THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE DURING THIS AFTERNOON...WITH GUSTS OF 50 TO
55 MPH. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON
INTERSTATE 25 WHERE STRONG CROSS WINDS WILL BE PRESENT. MOTORISTS
SHOULD USE EXTREME CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ030-210300-
/O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
430 PM MDT SUN APR 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...
CREATING 40 TO 45 MPH WINDS ACROSS EASTERN SWEETWATER COUNTY.
THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS
INTERSTATE 80 DUE TO STRONG CROSS WINDS. MOTORISTS...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION IF TRAVELING
THIS AFTERNOON. WINDS SHOULD BEGIN TO SUBSIDE THIS EVENING...
ESPECIALLY AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 210110
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
710 PM MDT SUN APR 20 2008



WYZ019-030-210215-
/O.CAN.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER
710 PM MDT SUN APR 20 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO SUBSIDE WITH SUNSET THIS EVENING. LOCALLY
STRONG WIND GUSTS OF 45 TO 55 MPH WILL BE ENCOUNTERED OVER THE
BEAVER RIM AREA ALONG HIGHWAY 287 THROUGH 8 PM.

$$

WYZ017-018-210215-
/O.EXP.KRIW.HW.W.0016.000000T0000Z-080421T0100Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
710 PM MDT SUN APR 20 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

HIGH WINDS HAVE ENDED ACROSS THE WIND RIVER BASIN WITH WINDS
EXPECTED TO CONTINUE TO SUBSIDE AFTER SUNSET.  

$$

AEM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 20, 3:28 AM MDT, 7 hours 31 minutes earlier.

Area forecast discussion, Apr 20, 3:28 AM MDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
328 AM MDT SUN APR 20 2008

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

LARGE UPPER LOW CENTERED OVER NORTHERN WA/SOUTHERN BRITISH COLUMBIA
THIS MORNING WILL BECOME NEGATIVELY TILTED TODAY...AS STRONG
SHORTWAVE TROUGH MOVES AROUND THE BASE OF THE TROUGH FROM NORTHERN
NV ACROSS WESTERN AND CENTRAL WY. STRONG DYNAMICS...INCREASING
MOISTURE AND MODERATE INSTABILITY WILL MOVE INTO WESTERN WY THIS
MORNING WITH WIDESPREAD SNOW SHOWERS WITH HEAVIER SNOW SHOWERS IN
THE HIGHER ELEVATIONS. A COLD FRONT WILL CROSS WESTERN WY DURING THE
MID TO LATE MORNING FOLLOWED BY UNSTABLE AIRMASS AND UPSLOPE FLOW
WHICH WILL GENERATE SNOW SHOWERS THROUGH THIS EVENING. THE HIGHER
ELEVATIONS OF OF WESTERN WY WILL RECEIVE 3 TO 7 INCHES OF SNOW
THROUGH THIS EVENING. STATIONARY SFC BOUNDARY EXTENDING WESTWARD
ACROSS CENTRAL JOHNSON COUNTY TO THE SOUTHERN BIGHORN BASIN AND THEN
NORTHWESTWARD ALONG THE CODY FOOTHILLS EARLY THIS MORNING WILL
SLOWLY SAG SOUTHWARD TODAY...AS MUCH COLDER AIR PUSHES SOUTHWARD
FROM MT. UNSTABLE AIRMASS TO THE SOUTH OF THIS FRONT WILL
DESTABILIZE FURTHER THIS AFTERNOON...AS SHORTWAVE MOVES
NORTHEASTWARD ACROSS CENTRAL WY AND MOISTURE INCREASES FROM THE
SOUTHWEST. EXPECT SCATTERED SNOW SHOWERS ACROSS THIS AREA FROM
SWEETWATER COUNTY NORTHWARD TO THE WIND RIVER BASIN AND NATRONA
COUNTY WITH ISOLATED THUNDERSHOWERS WITH SNOW. H25 JET BETWEEN 80
AND 90 KT WILL DRIFT NORTHWARD INTO SOUTHERN WY THIS AFTERNOON AND
SFC PRESSURE GRADIENT WILL INCREASE AS THE COLD FRONT FROM THE WEST
SWEEPS ACROSS THE REGION. SOUTHWEST TO WEST WINDS WILL INCREASE TO
BETWEEN 25 AND 35 MPH THIS AFTERNOON FROM THE WIND RIVER BASIN AND
NATRONA COUNTY SOUTHWARD WITH GUSTS AS HIGH AS 50 MPH...MAINLY
BENEATH THE H25 JET ACROSS SWEETWATER COUNTY AND SOUTHERN NATRONA
COUNTY. COLD FRONT WILL MOVE ACROSS NORTHEASTERN WY THIS
AFTERNOON...AND SNOW SHOWERS...MODERATE TO OCCASIONALLY HEAVY WILL
DEVELOP ACROSS THE BIGHORN MOUNTAINS AND CONTINUE TONIGHT...AS A
SERIES OF WEAK VORT MAXIMA MOVE ACROSS THE AREA. THE NORTHERN
BIGHORNS COULD RECEIVE 2 TO 5 INCHES OF SNOW THROUGH MONDAY MORNING.
OTHERWISE...STRONG COLD AIR ADVECTION TONIGHT WILL RESULT IN LOW
TEMPERATURES 10 TO 15 F BELOW NORMAL.

UPPER LOW WILL LIFT SLOWLY INTO SOUTHERN ALBERTA/SOUTHERN
SASKATCHEWAN MONDAY...AND COLD CORE OF AIR WILL REMAIN ACROSS THE
NORTHERN ROCKIES. H7 TEMPERATURES BETWEEN MINUS 8 AND MINUS 14 C
MONDAY AFTERNOON WILL RESULT IN HIGH TEMPERATURES 15 TO 20 F BELOW
NORMAL. A WEAK SHORTWAVE WILL MOVE ACROSS WESTERN AND NORTHERN WY
MONDAY AND BRING SCATTERED SNOW SHOWERS TO THESE AREA...WHILE
DOWNSLOPING WEST WINDS WILL KEEP THE WEATHER EAST OF THE DIVIDE
MAINLY DRY..EXCEPT FOR ISOLATED SOW SHOWERS IN THE BIGHORN BASIN AND
JOHNSON COUNTY. TEMPERATURES WILL MODERATE TUESDAY BUT WILL STILL BE
AROUND 10 F BELOW NORMAL..AS THE UPPER LOW LIFTS NORTHEASTWARD INTO
CENTRAL CANADA. A FEW SNOW SHOWERS ARE POSSIBLE TUESDAY IN THE
WESTERN MOUNTAINS WITH WEST UPSLOPE FLOW AND RESIDUAL MOISTURE...BUT
THIS ACTIVITY WILL DIMINISH TUESDAY NIGHT WITH A WEAK RIDGE BUILDING
ACROSS THE REGION.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
NEXT TROUGH DIGS INTO THE PACNW WEDNESDAY AND THEN MOVES ACROSS
THE AREA DURING THE DAY THURSDAY...SIMILAR TO TODAYS SYSTEM. HAVE
HIT THE WEST WITH MUCH HIGHER POPS WEDNESDAY AND WEDNESDAY NIGHT
AND THEN BROUGHT CHANCE POPS ACROSS OUR NRN ZONES FOR STARTERS ON
THURSDAY. IF TRENDS CONTINUE...WILL NEED TO CONTINUE HITTING THE
WEST AND NORTH HARDER AND POSSIBLY EVEN FURTHER SOUTH...ESPECIALLY
WITH POSSIBLE NOSE OF CYCLONICALLY CURVED JET STREAK FORECAST TO
BE NOSING INTO THE AREA BY THURSDAY MORNING ALONG WITH STEEP LAPSE
RATES AND LOW LIS. MODELS DIVERGE SOME ON FRIDAY WITH THE GFS
SHOWING A SOMEWHAT MOIST NW FLOW AND THE ECMWF SHOWING A FLAT
RIDGE WITH MOST OF THE DEEPER MOISTURE IN MT. WILL KEEP THE CHANCE
POPS ACROSS THE MOUNTAINS AS RIDGES HAVE BEEN HARD TO COME BY FOR
MANY MONTHS AND EVEN THE ECMWF HAS LIGHT QPF IN THE NRN MTNS. THE
PATTERN CHANGES LITTLE INTO SATURDAY BEFORE THE NEXT TROUGH BEGINS
TO APPROACH THE NW COAST ON SUNDAY. FLAT RIDGE AXIS PASSES BY AND
SW FLOW BEGINS TO DEVELOP FOR WARMER AND DRIER WEATHER SUNDAY.

&&

.AVIATION...

A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING ALONG THE OWL CREEK
MOUNTAINS WILL BE OVERRUN BY A STRONG UPPER LEVEL TROUGH TODAY.
NUMEROUS SNOW SHOWERS AND IFR/MVFR CONDITIONS WILL SPREAD INTO THE
WEST THIS MORNING ALONG WITH A FEW THUNDERSTORMS.  SCATTERED
PRIMARILY MVFR RAIN AND SNOW SHOWERS ALONG WITH A FEW THUNDERSTORMS
WILL SPREAD INTO CENTRAL WYOMING 16Z-18Z ALONG WITH GUSTY VARIABLE
WINDS.  NORTH OF THE STATIONARY FRONT...LOW IFR OR LIFR CLOUDS AND
LIGHT SNOW WILL PUSH INTO THE NORTHERN BIG HORN BASIN AND KCOD AREA
IN THE AFTERNOON.  STRONG DOWNSLOPE WEST WINDS WILL DEVELOP BEHIND
THE UPPER TROUGH ACROSS CENTRAL AND SOUTHERN WYOMING SUNDAY
AFTERNOON.  AREAS OF LLWS WILL BE ENCOUNTERED...ESPECIALLY ALONG THE
EAST SLOPES OF THE MOUNTAIN RANGES 15Z-21Z SUNDAY.

&&

.FIRE WEATHER...

A STRONG COLD FRONT WILL CROSS WESTERN WYOMING THIS MORNING AND
CENTRAL WYOMING THIS AFTERNOON. SNOW SHOWERS WILL MOVE INTO WESTERN
WYOMING THIS MORNING AND WILL BE HEAVIEST IN THE HIGHER ELEVATIONS.
SNOW SHOWERS WILL CONTINUE THIS AFTERNOON IN WESTERN WYOMING...AND
DAYTIME RELATIVE HUMIDITY WILL BE SIGNIFICANTLY HIGHER TODAY. A
STATIONARY BOUNDARY ACROSS THE BIGHORN BASIN AND JOHNSON COUNTY
TODAY WILL KEEP COOLER AIRMASS AND HIGHER RELATIVE HUMIDITY ACROSS
THIS AREA. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP TO THE SOUTH
OF THIS BOUNDARY FROM THE WIND RIVER BASIN AND NATRONA COUNTY
SOUTHWARD. WIND SPEEDS ACROSS THIS AREA WILL RANGE BETWEEN 25 AND 35
MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH. SNOW SHOWERS WILL DEVELOP
EAST OF THE DIVIDE THIS AFTERNOON...AS THE COLD FRONT MOVES ACROSS
THE AREA. MUCH COLDER TEMPERATURES ARE EXPECTED TONIGHT AND MONDAY
ACROSS THE ENTIRE REGION WITH HIGHS MONDAY 15 TO 20 F BELOW NORMAL.
SIGNIFICANT SNOWFALL IS POSSIBLE THIS AFTERNOON THROUGH MONDAY
MORNING IN THE NORTHERN BIGHORN MOUNTAINS...AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVES ACROSS NORTH CENTRAL WYOMING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMITH
LONG TERM...SKRBAC
AVIATION...AEM
FIRE WEATHER...SMITH
Hazardous weather outlook, Apr 20, 5:00 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SUN APR 20 2008

WYZ001>020-022>030-211100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH SNOW
SPREADING ACROSS THE WESTERN MOUNTAINS AND A RAIN AND SNOW MIX
QUICKLY CHANGING TO SNOW IN THE WESTERN VALLEYS. UP TO SIX
INCHES OF SNOW MAY FALL ON THE HIGHER PEAKS AND PASSES OF WESTERN
WYOMING BY THIS EVENING. THE FRONT WILL BRING VERY WINDY
CONDITIONS ALONG WITH SCATTERED RAIN AND SNOW SHOWERS AND POSSIBLY A
FEW THUNDERSTORMS TO CENTRAL WYOMING TODAY. WIND GUSTS THIS AFTERNOON
IN SWEETWATER COUNTY AND SOUTHERN NATRONA COUNTY WILL BE AS HIGH AS
50 MPH IN A FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL AMOUNTS TODAY AND TONIGHT WOULD BE GREATLY
APPRECIATED.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.